Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2012, 11:34 AM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 11:34 AM CDT (16:34 UTC)
- Expired
- May 31, 2012, 12:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS54 KLCH 311634
SVRLCH
LAC079-115-311730-
/O.NEW.KLCH.SV.W.0048.120531T1634Z-120531T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 AM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES HINESTON...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...ROSEPINE...PITKIN...FORT POLK...
* UNTIL 1230 PM CDT
* AT 1134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...FROM 5 MILES NORTH OF SLAGLE TO ROSEPINE...
MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HUTTON BY 1150 AM CDT...
CRAVENS BY 1205 PM CDT...
FULLERTON BY 1215 PM CDT...
LACAMP BY 1220 PM CDT...
CLIFTON BY 1225 PM CDT...
LEANDER...SIEPER...HINESTON AND PITKIN BY 1230 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3140 9270 3089 9281 3091 9331 3137 9320
3137 9303 3135 9295 3137 9295
TIME...MOT...LOC 1634Z 271DEG 15KT 3128 9312 3091 9321
$$1 follow-up statement
937
WWUS54 KLCH 311658
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CDT THU MAY 31 2012
LAC079-115-311730-
/O.CON.KLCH.SV.W.0048.000000T0000Z-120531T1730Z/
RAPIDES LA-VERNON LA-
1158 AM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN VERNON AND WESTERN RAPIDES PARISHES...
AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF CLIFTON TO 10 MILES WEST OF
PITKIN..MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LACAMP BY 1220 PM CDT...
CLIFTON BY 1225 PM CDT...
LEANDER...SIEPER...PITKIN AND 7 MILES WEST OF HINESTON BY 1230 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3090 9299 3122 9292 3136 9288 3140 9270
3089 9281
TIME...MOT...LOC 1658Z 271DEG 15KT 3128 9300 3091 9309
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:54 AM CDT, 40 minutes earlier.
Area forecast discussion, May 31, 10:54 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1054 AM CDT THU MAY 31 2012 .UPDATE... ZFP UPDATED TO REFLECT SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 6PM CDT AND ADDED SEVERE WARNING TO WEATHER GRIDS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 91 70 87 66 89 / 70 50 30 10 10 KBPT 91 69 87 68 89 / 80 50 30 10 10 KAEX 88 67 86 61 90 / 70 50 20 10 10 KLFT 91 72 88 65 89 / 60 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 4:46 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 446 AM CDT THU MAY 31 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING AND MOVING ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. WITH AMPLE INSTABILITY AND SHEAR IN PLACE... A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE STORM PREDICTION CENTER HAS THE AREA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...PRIMARILY ALONG AND NORTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-011000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL ADVANCE INTO THE NEAR COASTAL WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, May 31, 10:17 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1017 AM CDT THU MAY 31 2012 LAZ027-030-041-TXZ180-201-216-259>262-311615- HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX- BEAUREGARD LA-VERNON LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX- SOUTHERN NEWTON TX- 1017 AM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...TYLER AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD... VERNON AND CALCASIEU PARISHES UNTIL 1115 AM CDT... AT 1014 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NEWTON TO 6 MILES WEST OF LUMBERTON...MOVING SOUTHEAST AT 20 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BURR FERRY AND SILSBEE BY 1025 AM... LUMBERTON BY 1030 AM... KIRBYVILLE BY 1035 AM... NEWTON BY 1040 AM... STRINGTOWN...EVADALE AND CALL BY 1045 AM... WEISS BLUFF BY 1050 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3122 9298 3011 9360 3023 9440 3111 9380 25
Local storm report, May 31, 11:06 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FUNNEL CLOUD KOUNTZE 30.37N 94.32W
05/31/2012 HARDIN TX LAW ENFORCEMENT
HARDIN COUNTY SHERIFF CALLED TO REPORT A FUNNEL CLOUD
OVER THE COURT HOUSE.
&&
RDEALLocal storm report, May 31, 11:19 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1119 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL 3 E SOUR LAKE 30.14N 94.35W
05/31/2012 E0.25 INCH HARDIN TX PUBLIC
PEA SIZED HAIL REPORTED AT PINEWOOD ESTATES NEAR SOUR
LAKE TX.
&&
RDEALLocal storm report, May 31, 11:24 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1124 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND GST DEQUINCY 30.45N 93.44W
05/31/2012 E55 MPH CALCASIEU LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED WIND GUSTING 45 TO 55 AND
POWER OUTAGES IN DEQUINCY.
&&
RDEALLocal storm report, May 31, 11:26 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG SINGER 30.65N 93.41W
05/31/2012 BEAUREGARD LA LAW ENFORCEMENT
SHERIFF REPORTS TREE DOWN IN SINGER AND PEA SIZED HAIL
JUST TO THE SOUTH OF SINGER
&&
RDEALLocal storm report, May 31, 11:29 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST 4 WNW ORANGE 30.12N 93.82W
05/31/2012 U0 MPH ORANGE TX PUBLIC
PUBLIC REPORTED A TORNADO AT THE INTERSECTION OF I10 AND
HWY62
&&
RDEALThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:44 PM CDT | Special Weather Statement | LCH | Avoyelles | 61 min |
| May 31, 10:17 AM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 58 min |
| May 31, 10:49 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 41 min |
| May 31, 11:23 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 32 min |
| May 31, 12:02 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 58 min |
| May 31, 12:48 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 57 min |
| May 31, 12:58 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 62 min |
| May 31, 1:15 PM CDT | Special Weather Statement | LCH | Lafayette | 60 min |
| May 31, 1:42 PM CDT | Special Weather Statement | LCH | Saint Martin | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.